MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW PEDICLE SCREW 7X50; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW PEDICLE SCREW 7X50; SPINE PEDICLE SCREW
Model Number 03.50.032
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: 10 months after primary stabilization at l5-s1, pseudoarthrosis develops and the surgeon decides to proceed with reoperation.At surgery, two of the 4 screws are found loose and one broken.The quality of the images supplied is very poor and assessment of the position of the screws as well as detection of developmental instability at adjacent levels can hardly be detected.Probably after few months the l4-l5 relative position was also pathologically modified.The primary surgeon had left straight short rods and no lordosis was imposed at l5-s1, but we cannot determine the effect that this choice may have had on the final result.One screw was found broken most probably because fusion was not attained after 10 months - it should be noted that the patient is reportedly overweight.When fusion is not achieved, it is possible that the temporary implants cannot sustain fatigue stresses and fail.In this case, loosening of two more screws made device fracture more likely.Also, subsidence of the interbody cage can be seen, and this is an additional factor that may contribute to enhance stresses on the pedicle screws and inhibit fusion.The root cause that led to pseudoarthrosis and failure of fusion cannot be determined with the information at hand.Preliminary investigation performed by r&d project manager: according to the picture of the explanted device, the pedicle screw broke under the head.The failure of the broke screw is compatible with the potential root cause indicated in the clinical evaluation.No picture of the other devices involved in the complaint are available, so no analysis is possible on them.The event involves 4 screws: pedicle screw 03.50.032 pedicle screw 7x50 lot.Unknown.
 
Event or Problem Description
Revision surgery due to pseudoarthrosis l5/s1.All 4 screws were taken out.2 were loose (s1 and l5 screws), 1 was broken (s1 left).At about 10 months form primary the screws were replaced with 8x 50mm fenestrated screws, but no cement augmentation has been made.

Brand Name
PEDICLE SCREW PEDICLE SCREW 7X50
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16884699
Report Number3005180920-2023-00335
Device Sequence Number6141883
Product Code KWP
UDI-Device Identifier07630030834301
UDI-Public07630030834301
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.50.032
Device Catalogue Number03.50.032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight100 KG
Patient EthnicityNon Hispanic
Patient RaceWhite